Hail, Roosevelt
- When
- June 18, 3:35 PM MST
- Where
- Roosevelt County, 10 mi N of Elida
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.083, -103.650
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 18, 1:20 PM MST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 220 PM MDT FRI JUN 18 2004 .DISCUSSION...WEAK RIDGING BUILDS OVER THE SW THIS WEEKEND THEN GETS NUDGED S NEXT WEEK WITH WEAK W FLOW EARLY NEXT WEEK PERHAPS GOING NW LATE IN THE WEEK. COLD FRONTS WILL CONTINUE TO PRESS INTO THE E TONIGHT...MON AND MON NIGHT...AND THU/THU NIGHT. MORE OF THE SAME IN THE FORECAST THROUGH NEXT WEEK ALTHOUGH SOME DAY TO DAY CHANGES. MAIN FOCUS FOR CONVECTION WILL CONTINUE TO BE THE E. SEVERE TSTM WATCH ALREADY IN EFFECT INTO THIS EVE ACROSS ALL OF THE E. BOUNDARY IN THE NE WILL PRESS S TONIGHT...LIKELY AIDED BY OUTFLOW BOUNDARIES...AND WILL KEEP E CANYON WIND IN FOR RIO GRANDE VALLEY. THIS WILL BRING A FRESH SURGE OF LOW LEVEL MOISTURE INTO THE E AND MAYBE A LITTLE INTO THE RIO GRANDE VALLEY AS WELL. IN ADDITION... MODELS CONTINUE TO ADVERTISE SOME MID AND HIGH LEVEL MOISTURE FROM OLD MEXICO INTO SRN NM THIS WEEKEND. WILL ADD MENTION OF DRY TSTMS WITH GUSTY WINDS INTO OUR SW AND WC ZONES SAT PM...AND AS FAR N AS ABQ SAT EVE. BEST CHANCES FOR STORMS...INCLUDING ISOLATED SEVERE WEATHER...WILL CONTINUE IN THE E SAT. A BIT MORE W FLOW ON SUN COULD SCOUR OUT SOME OF THE HIGHER LEVEL MOISTURE BUT LIKELY NOT THE LOW LEVELS. OVERALL LESS COVERAGE POSSIBLE...BUT LOW CHANCE POPS REMAIN FOR MUCH OF THE CNTRL AND ALL OF THE E. ANOTHER FRONT FORECAST INTO THE E MON INTO MON NIGHT AND AGAIN LATER NEXT WEEK KEEPING THE E RATHER MOIST WITH AT LEAST LOW CHANCE POPS EACH DAY NEXT WEEK. THE W WILL REMAIN MOSTLY DRY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 052/090 053/090 052 40000 GALLUP.................... 044/088 044/087 045 40000 GRANTS.................... 043/086 046/088 045 40000 GLENWOOD.................. 046/092 050/093 052 400-- CHAMA..................... 040/079 040/082 040 40111 LOS ALAMOS................ 047/084 048/085 048 40000 RED RIVER................. 038/072 038/074 039 40111 TAOS...................... 046/081 046/085 045 40011 SANTA FE.................. 050/084 049/085 049 40010 SANTA FE AIRPORT.......... 053/086 052/088 051 40010 ESPANOLA.................. 046/088 046/091 046 40010 ALBUQUERQUE HEIGHTS....... 064/091 065/092 064 4000- ALBUQUERQUE VALLEY........ 056/093 057/094 058 4000- ALBUQUERQUE FOOTHILLS..... 062/088 062/090 061 40000 ALBUQUERQUE WEST MESA..... 063/093 064/092 062 40000 SOCORRO................... 057/093 058/097 057 400-- SANDIA PARK/CEDAR CREST... 056/084 058/085 056 40011 MORIARTY/ESTANCIA......... 046/087 049/089 048 40011 CARRIZOZO................. 059/090 058/092 058 40011 RUIDOSO................... 059/083 058/084 058 40132 RATON..................... 051/076 048/089 049 40322 LAS VEGAS................. 051/079 050/085 054 40122 ROY....................... 052/078 057/088 054 40322 CLAYTON................... 056/077 059/090 060 40532 SANTA ROSA................ 058/089 059/095 059 40222 TUCUMCARI................. 065/088 066/094 064 40322 FORT SUMNER............... 063/091 063/097 063 40222 CLOVIS.................... 063/089 064/093 064 40322 PORTALES.................. 064/090 066/094 066 40322 ROSWELL................... 066/095 065/095 067 40112 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUN 18 2004 NMZ001>021-026-191200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF THE EASTERN PLAINS OF NEW MEXICO THIS AFTERNOON AND EARLY THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN SATURDAY AFTERNOON AND EVENING OVER MUCH OF THE EASTERN PLAINS OF NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY FROM AROUND 200 PM TO 800 PM IN UNION...HARDING...QUAY...CURRY...ROOSEVELT...EASTERN COLFAX...AND EASTERN SAN MIGUEL COUNTIES. SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AFTERNOON AND EVENING OVER UNION...HARDING... QUAY...CURRY...ROOSEVELT...DE BACA...CHAVES...EASTERN SAN MIGUEL... EASTERN COLFAX AND EASTERN GUADALUPE COUNTIES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL SPRINGER 36.37N 104.59W
06/18/2004 1.00 INCH COLFAX NM LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL
&&
CHJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL SPRINGER 36.37N 104.59W
06/18/2004 0.88 INCH COLFAX NM PUBLIC
&&
CHJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL SPRINGER 36.37N 104.59W
06/18/2004 0.88 INCH COLFAX NM FIRE DEPT/RESCUE
&&
CHJThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408126.